MAUDE Adverse Event Report: MICROVENTION INC. SOFIA-6F; CATHETER INTRAVASCULAR DIAGNOSTIC

MICROVENTION INC. SOFIA-6F; CATHETER INTRAVASCULAR DIAGNOSTIC
Model Number DA6115ST-GC-OD
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 03/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformance's associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed.If the device or additional information is received, a supplemental mdr report will be submitted.The instructions for use (ifu) identifies subarachnoid hemorrhage (sah) as potential complication associated with use of the device.This study is ongoing and device/procedure relatedness determinations can be re-adjudicated by independent reviewers/physicians.The study device and study procedure relatedness can change as a result of these reviews.Microvention is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by microvention, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Microvention has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, microvention, or its employees that the device, microvention, or its employees caused or contributed to the event described in the report.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.
 
Event or Problem Description
As reported in a restore clinical study, the next day following the mechanical thrombectomy procedure that was performed using with the sofia aspiration catheter, the patient experienced subarchnoid hemorrhage, and this event was summarized as a left posterior insula wedge-shaped hypodensity, representing acute/subacute cva.There was no treatment provided, as the patient was only observed.Nihss score was noted to be 3 and mrs score was at 4.Although requested, there was no other patient information provided by the site at this time.It was noted that the relationship to sofia device is considered possibly, the relationship to mechanical thrombectomy procedure is considered definitely, the relationship to study disease is considered possibly, and the relationship to concurrent condition/treatment is considered possibly.
 
Additional Manufacturer Narrative
Investigation findings: the physical device was not available for evaluation to investigate if a condition existed that would have contributed to the reported event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.This information may be updated if additional information is provided at a later date.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Based on a review of the device¿s risk documentation, the reported event did not indicate there were the presence of any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Ifu review (additional information can be found in the ifu): potential complications potential complications include, but are not limited to: vessel or aneurysm perforation, vasospasm, hematoma at the site of entry, embolism, ischemia, intracerebral/intracranial hemorrhage, pseudo aneurysm, seizure, stroke, infection, vessel dissection, thrombus formation, and death.Precautions exercise care in handling the sofia¿ catheter to reduce the chance of accidental damage.Use caution when manipulating the sofia¿ catheter in tortuous vasculature to avoid damage.Avoid advancing or withdrawal against resistance until the cause of resistance is determined.Presence of calcifications, irregularities, or other devices may damage the sofia¿ catheter and potentially affect its insertion or removal.Maintain perfusion of heparinized saline for inner lumen of the sofia¿ catheter to prevent thrombus formation.If removed from the patient, the hydrophilic coating on the sofia¿ catheter should be hydrated with heparinized saline.Do not allow the coating to dry.Delivery of the sofia¿ catheter 6.Go to step 7 or 8, depending on the situation described below and choose appropriate devices for navigation of the sofia¿ catheter.7.Navigation through the vasculature, except for the intracranial vasculature a.Prepare 0.035¿ or 0.038¿ guidewire for navigation of the sofia¿ catheter.B.Insert the guidewire into the sofia¿ catheter and advance the guidewire until the guidewire and the sofia¿ catheter are aligned at the distal end.C.Using the introducer sheath provided in the package, carefully insert the sofia¿ catheter and the guidewire through a hemostatic valve of the femoral sheath d.Remove the introducer sheath from the sofia¿ catheter once the distal shaft of the sofia¿ catheter is placed inside the patient body.Warning: introducer sheath is not intended for use inside the patient body.E.Under fluoroscopic guidance, advance or withdraw the sofia¿ catheter over the guidewire until desired position is attained or before the intracranial position is achieved.Select vessels by slowly torqueing the sofia¿ catheter if necessary.Warning: do not advance or withdraw the device when excessive resistance is met until the cause of resistance is determined.Warning: torqueing the sofia¿ catheter excessively while kinked may damage the device resulting in separation of the device.Withdraw the entire device (the device, microcatheter, and guidewire) if the device is severely kinked.Warning: do not exceed 2070 kpa (300 psi) maximum recommended infusion pressure.Excess pressure may damage the device or injure the patient.Carefully monitor placement of the distal tip when using a power injector to infuse.F.Go to step 8 for navigation through the intracranial vasculatures.Otherwise proceed to step 9.8.Navigation through the intracranial vasculature a.Prepare microcatheter and compatible guidewire for navigation of the sofia¿ catheter.B.Slowly remove, if any, devices previously inserted in the sofia¿ catheter.Insert the microcatheter with the guidewire into the sofia¿ catheter.C.Under fluoroscopic guidance, advance or withdraw the sofia¿ catheter over the microcatheter and the guidewire until desired position is attained.Select vessels by slowly torqueing the sofia¿ catheter if necessary.Warning: do not advance or withdraw the device when excessive resistance is met until the cause of resistance is determined.Warning: torqueing the sofia¿ catheter excessively while kinked may damage the device resulting in separation of the device.Withdraw the entire device (the device, microcatheter, and guidewire) if the device is severely kinked.Warning: do not exceed 2070 kpa (300 psi) maximum recommended infusion pressure.Excess pressure may damage the device or injure the patient.Carefully monitor placement of the distal tip when using a power injector to infuse.9.Slowly remove the guidewire or the microcatheter if necessary.Make sure that continuous perfusion of heparinized saline is maintained through the sidearm of the rhv.Note: the microcatheter used to navigate the sofia¿ catheter may be kept for the rest of procedure.This study is ongoing and device/procedure relatedness determinations can be re-adjudicated by independent reviewers/physicians.The study device and study procedure relatedness can change as a result of these reviews.Microvention is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by microvention, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Microvention has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, microvention, or its employees that the device, microvention, or its employees caused or contributed to the event described in the report.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.
 
Event or Problem Description
Additional information was received that stated the patient exited the study on (b)(6) 2024 but did not complete the study.The patient is still alive, and the reason for premature discontinuation is because lost to follow up.The last visit was completed on follow up day 7 or discharge.Three phone calls, and a letter was sent to the patient with no response.

Brand Name
SOFIA-6F
Common Device Name
CATHETER INTRAVASCULAR DIAGNOSTIC
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22155645
Report Number2032493-2025-90235
Device Sequence Number7505867
Product Code DQO
UDI-Device Identifier00842429108444
UDI-Public(01)00842429108444(11)231205(17)261130(10)0000471028
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150366
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDA6115ST-GC-OD
Device Lot Number0000471028
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERIC (PART# ER17403-US/LOT#375208); HEADWAY 27 (PART#UNKNOWN/LOT#UNKNOWN)
Outcome Attributed to Adverse Event Other;
Patient SexUnknown